Advertisement

Numerische Mathematik

, Volume 86, Issue 1, pp 173–191 | Cite as

The conformal ‘bratwurst’ mapsand associated Faber polynomials

  • Tino Koch
  • Jörg Liesen
Original article

Summary. Conformal maps from the exterior of the closed unit disk onto the exterior of ‘bratwurst’ shape sets in the complex plane are constructed. Using these maps, coefficients for the computation of the corresponding Faber polynomials are derived. A ‘bratwurst’ shape set is the result of deforming an ellipse with foci on the real axis, by conformally mapping the real axis onto the unit circle. Such sets are well suited to serve as inclusion sets for sets associated with a matrix, for example the spectrum, field of values or a pseudospectrum. Hence, the sets can be applied in the construction and analysis of a broad range of iterative methods for the solution of linear systems. The main advantage of the approach is that the conformal maps are derived from elementary transformations, allowing an easy computation of the associated transfinite diameter, asymptotic convergence factor and Faber polynomials. Numerical examples are given.

Mathematics Subject Classification (1991): 30C20,30E10, 65F10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Tino Koch
    • 1
  • Jörg Liesen
    • 1
  1. 1.Fakultät für Mathematik, Universität Bielefeld, 33501 Bielefeld, Germany;e-mail: {tkoch,liesen}@mathematik.uni-bielefeld.de DE

Personalised recommendations